Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 31, 2018, 4:49 PM EDT for Union County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2018, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 31, 2018, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Union County, GA
The radar
The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WWUS82 KFFC 312049
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT FRI AUG 31 2018
GAZ008-009-312115-
Union GA-Towns GA-
449 PM EDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION AND
NORTHWESTERN TOWNS COUNTIES UNTIL 515 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Gumlog, or near
Blairsville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Young Harris, Gumlog, Ivy Log and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8384 3491 8408 3499 8406 3499 8383
TIME...MOT...LOC 2049Z 338DEG 1KT 3495 8395
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 2:58 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 31, 2:58 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Fri Aug 31 2018 .SHORT TERM /Tonight through Saturday Night/... Mid-level clouds from this morning have been keeping widespread showers at bay. With only isolated showers fringes of the forecast area, and isolated thunderstorms in the mountains, POPs have been reduced for this afternoon, especially where mid-level clouds remain. For areas where the cloud deck has broken, enough heating and moisture has is in place for low-level CU development, and these will be the areas with the highest likelihood for precip development through sunset. Similar to the last few evenings, the sea breeze front may kick off additional convection early into the overnight period. Severe thunderstorm chances remain minimal, but an isolated strong storm or two with gusty winds cannot be ruled out. Tomorrow, a slight shift in the overall pattern as the Atlantic ridge moves slightly inland and northward placing the forecast area in easterly flow and moves an area of drier air into the area tomorrow afternoon. This will once again help to keep precip/thunderstorm chances lower (between 15-30%) once again. Thiem .LONG TERM /Sunday through Friday/... No changes made to the extended forecast. Bermuda like surface to upper level ridge will continue to keep the southeastern U.S. in moist southerly flow through the foreseeable future. Most days should see largely diurnally driven convective chances in the 20-40 percent range and some orographic enhancement in the far NE. The main feature to watch would be a possible tropical low approaching FL by late Monday then progressing northwest toward the lower MS Valley by late Tuesday/early Wed. Both GFS and Euro are similar in timing but the Euro is a bit less organized and is just a bit further south with its westerly progression. Keeping chance pops to central GA for Tues and Wed but will need to monitor future trends with this. NHC currently has a 10 percent chance of cyclone formation in the next 5 days. Temps continue to look near to slightly below climo norms thru period. 01 && .AVIATION... 18Z Update... VFR conditions will predominate across the forecast area through the majority of this forecast period. The biggest exception being an early morning cloud deck with MVFR cigs which is expected at CSG/MCN, and possible at AHN/ATL sites. TSRA will be possible through approximately 03Z this evening with convection coming up from the south, but is expected to be isolated enough to not include in the TAFs outside VCSH. Winds will be light and out of the southeast with VSBY affecting only MCN for a few hours tomorrow morning. //ATL Confidence...18Z Update... High on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 70 89 / 20 20 20 20 Atlanta 72 88 72 88 / 20 20 10 20 Blairsville 64 84 65 83 / 20 30 20 30 Cartersville 70 89 71 89 / 20 20 10 20 Columbus 72 90 72 90 / 30 20 20 20 Gainesville 70 87 70 86 / 10 20 10 20 Macon 71 91 71 90 / 20 20 20 30 Rome 69 90 70 90 / 20 20 10 20 Peachtree City 70 89 70 88 / 20 20 20 20 Vidalia 73 90 72 89 / 20 30 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....01 AVIATION...Thiem
Hazardous weather outlook, Aug 31, 2:45 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Fri Aug 31 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Fri Aug 31 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected over most of north and central Georgia this afternoon and evening. A few storms will be strong with gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to Scattered thunderstorms can be expected across the area. At this time, the threat for any severe weather is low, however, a few storms could be strong with gusty winds, frequent lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 31, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT FRI AUG 31 2018
GAZ008-009-312115-
Union GA-Towns GA-
449 PM EDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION AND
NORTHWESTERN TOWNS COUNTIES UNTIL 515 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Gumlog, or near
Blairsville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Young Harris, Gumlog, Ivy Log and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8384 3491 8408 3499 8406 3499 8383
TIME...MOT...LOC 2049Z 338DEG 1KT 3495 8395
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:09 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Aug 30, 8:48 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 27 min |
| Aug 30, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 34 min |
| Aug 31, 6:58 PM EDT | Special Weather Statement | FFC | Sumter | 32 min |
| Aug 31, 7:31 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 29 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.